Alert archive / Illinois / Wind Chill Advisories in 2016
Wind Chill Advisory 4, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Dec 14, 2016, 3:28 AM CST for 8 counties in Illinois. It took effect at Dec 15, 2016, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2016, 3:28 AM CST (09:28 UTC)
- In effect from
- Dec 15, 2016, 12:00 AM CST
- Expired
- Dec 15, 2016, 10:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 61 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
884 WWUS43 KILX 140928 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 328 AM CST WED DEC 14 2016 ...BITTERLY COLD WIND CHILLS EXPECTED TONIGHT INTO THURSDAY... ILZ027>031-038-045-046-142200- /O.NEW.KILX.WC.Y.0004.161215T0600Z-161215T1600Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-MCLEAN-CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...BLOOMINGTON...NORMAL...CHAMPAIGN...URBANA...DANVILLE 328 AM CST WED DEC 14 2016 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST THURSDAY. * WIND CHILL VALUES...AS LOW AS 15 BELOW TO 20 BELOW ZERO. * IMPACTS...FROST BITE CAN OCCUR ON EXPOSED SKIN IN 30 MINUTES UNDER THESE CONDITIONS. HYPOTHERMIA CAN DEVELOP IF PROPER PROTECTIVE CLOTHING IS NOT WORN. AVOID PROLONGED TIME OUTDOORS IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SHIMON
4 follow-up statements
776 WWUS43 KILX 142113 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 313 PM CST WED DEC 14 2016 ...BITTERLY COLD WIND CHILLS EXPECTED OVERNIGHT INTO THURSDAY MORNING... ILZ027>031-038-045-046-150600- /O.CON.KILX.WC.Y.0004.161215T0600Z-161215T1600Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-MCLEAN-CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...BLOOMINGTON...NORMAL...CHAMPAIGN...URBANA...DANVILLE 313 PM CST WED DEC 14 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST THURSDAY... * WIND CHILL VALUES...AS LOW AS 15 BELOW TO 20 BELOW ZERO ESPECIALLY FROM I-74 NORTH. * IMPACTS...FROST BITE CAN OCCUR ON EXPOSED SKIN IN 30 MINUTES UNDER THESE CONDITIONS. HYPOTHERMIA CAN DEVELOP IF PROPER PROTECTIVE CLOTHING IS NOT WORN. AVOID PROLONGED TIME OUTDOORS IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ 07
395 WWUS43 KILX 150440 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1040 PM CST WED DEC 14 2016 ILZ027>031-038-045-046-151200- /O.CON.KILX.WC.Y.0004.161215T0600Z-161215T1600Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-MCLEAN-CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...BLOOMINGTON...NORMAL...CHAMPAIGN...URBANA...DANVILLE 1040 PM CST WED DEC 14 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY... * WIND CHILL VALUES...AS LOW AS 15 BELOW ZERO ESPECIALLY FROM I-74 NORTH. * IMPACTS...FROST BITE CAN OCCUR ON EXPOSED SKIN IN 30 MINUTES UNDER THESE CONDITIONS. HYPOTHERMIA CAN DEVELOP IF PROPER PROTECTIVE CLOTHING IS NOT WORN. AVOID PROLONGED TIME OUTDOORS IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
958 WWUS43 KILX 150837 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 237 AM CST THU DEC 15 2016 ILZ027>031-038-045-046-151600- /O.CON.KILX.WC.Y.0004.000000T0000Z-161215T1600Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-MCLEAN-CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...BLOOMINGTON...NORMAL...CHAMPAIGN...URBANA...DANVILLE 237 AM CST THU DEC 15 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WIND CHILL VALUES...AS LOW AS 15 TO 20 BELOW ZERO, ESPECIALLY FROM I-74 NORTH. * IMPACTS...FROST BITE CAN OCCUR ON EXPOSED SKIN IN 30 MINUTES UNDER THESE CONDITIONS. HYPOTHERMIA CAN DEVELOP IF PROPER PROTECTIVE CLOTHING IS NOT WORN. AVOID PROLONGED TIME OUTDOORS IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SHIMON
328 WWUS43 KILX 151600 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1000 AM CST THU DEC 15 2016 ILZ027>031-038-045-046-151700- /O.EXP.KILX.WC.Y.0004.000000T0000Z-161215T1600Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-MCLEAN-CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...BLOOMINGTON...NORMAL...CHAMPAIGN...URBANA...DANVILLE 1000 AM CST THU DEC 15 2016 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... WIND-CHILL READINGS HAVE WARMED ABOVE ADVISORY CRITERIA THIS MORNING...THUS THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM CST. EXPECT VERY COLD WIND-CHILLS OF ZERO TO 5 BELOW ZERO TO PERSIST THROUGH MIDDAY...BEFORE CLIMBING INTO THE SINGLE DIGITS ABOVE ZERO THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Dec 14, 2:43 AM CST, 45 minutes earlier.
Area forecast discussion, Dec 14, 2:43 AM CST, 45 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 243 AM CST Wed Dec 14 2016 .SHORT TERM...(Today and tonight) ISSUED AT 243 AM CST Wed Dec 14 2016 The main issue today will be the passage of another Arctic cold front, which will bring a reinforcing shot of very cold air. Sunshine today and southwest winds ahead of the cold front should help high temps today reach the low 20s N of I-74, with upper 20s south of I-70. However, a wind shift to the NW behind the front this afternoon will usher in the cold air. Wind speeds will increase into the 10 to 20 mph range, adding some bite to the air. Tonight, northwest wind speeds are expected to remain a bit stronger than a typical night, due to a tighter pressure gradient and plenty of momentum transfer still in place with the arrival of the dense Arctic air. Despite the winds, low temps will likely dip a little below zero from Galesburg to Lacon, with single digits above zero prevailing in a majority of central IL. Areas south of I-70 should bottom out in the 10-15F range. The combination of very cold temps and steady winds later tonight has prompted the need for a wind chill advisory across our northern counties, basically north of I- 74. The southern portions of a couple of those advisory counties may not reach -15F to -24F wind chill advisory criteria, which is why Tazewell county was not included this time, but it will still be very cold in surrounding areas. We ran the advisory from midnight to 10 am Thursday. && .LONG TERM...(Thursday through Tuesday) ISSUED AT 243 AM CST Wed Dec 14 2016 Late week storm system continues to be the primary concern. Evening model runs remain focused on a low track between I-72 and I-70, although the NAM and Canadian models lag behind the ECMWF/GFS by about 6 hours or so. This particular scenario continues a snow/wintry mix to rain transition from south to north Friday night, although the transition only makes it to about the Illinois River before the colder air begins its southward push on Saturday. Some minor ice accumulations may occur before the warmer air pushes in late Friday night. On Saturday, the rain will start switching back to snow by midday along I-55 and I-70 toward late afternoon, as the cold air makes a significant southward push, although the ECMWF has most of the afternoon dry before one final wave of precipitation as the upper wave pushes east out of the Plains in the evening. With this front, there will be significant temperature range across the forecast area, with highs ranging from the mid 20s near Galesburg to the lower 50s south of I-70. The frontal passage will usher in the next blast of Arctic air Saturday night and Sunday. The ECMWF is colder with this surge, with 850 mb temperatures down to around -20C. Wind chills are likely to drop below -15 northwest of the Illinois River late Saturday night into Sunday, and temperatures from Bloomington to Galesburg may struggle to reach 5 degrees on Sunday. Although temperatures fall below zero over the northern CWA Sunday night, winds will ease so it will not feel quite as brutal. The Arctic air will quickly retreat early next week, as the upper flow starts to favor more of a Pacific origin. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1048 PM CST Tue Dec 13 2016 VFR conditions are expected this forecast period. Satellite data indicating an increase in mid level clouds just out to our west tonight and those should push across the area later tonight thru Wednesday morning. Cloud bases generally range from 9000-12000 ft to our west just ahead of another cold front that will bring a reinforcing shot of Arctic air later tomorrow afternoon and tomorrow night. Once that wave moves through the area by afternoon we can expect a wind shift from the southwest back into the northwest during the afternoon with wind speeds increasing to between 12 and 17 kts with gusts up to 23 kts at times into Wed. evening. && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from midnight tonight to 10 AM CST Thursday for ILZ027>031-038-045-046. && SHORT TERM...Shimon LONG TERM...Geelhart AVIATION...Smith
Hazardous weather outlook, Dec 13, 3:21 PM CST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 321 PM CST TUE DEC 13 2016 ILZ027>031-036>038-040>043-047>051-141200- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 321 PM CST TUE DEC 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT BITTERLY COLD TEMPERATURES WILL ARRIVE TONIGHT AS WIND CHILLS DROP TO ZERO TO 5 BELOW ZERO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BITTER COLD TEMPERATURES WILL CONTINUE WEDNESDAY THROUGH FRIDAY MORNING. THE COLDEST PERIOD APPEARS TO BE THURSDAY MORNING WHERE WIND CHILLS WILL DROP TO 5 TO 15 DEGREES BELOW ZERO... WITH THE COLDEST READINGS NORTH OF I-74. WINTRY PRECIPITATION IS LIKELY FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING WITH SOME LIGHT SNOW AND ICE ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-052>057-061>063-141200- CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MACON- MOULTRIE-PIATT-SHELBY-VERMILION- 321 PM CST TUE DEC 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT VERY COLD TEMPERATURES WILL ARRIVE TONIGHT AS WIND CHILLS DROP TO AROUND 5 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY COLD TEMPERATURES ARE EXPECTED WEDNESDAY THROUGH FRIDAY MORNING. THE COLDEST PERIOD APPEARS TO BE THURSDAY MORNING WHERE WIND CHILLS WILL BE ZERO TO 10 BELOW ZERO. WINTRY PRECIPITATION IS LIKELY FRIDAY AFTERNOON INTO FRIDAY NIGHT AND AGAIN LATE SATURDAY AFTERNOON INTO SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ066>068-071>073-141200- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 321 PM CST TUE DEC 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT VERY COLD TEMPERATURES WILL ARRIVE TONIGHT AS WIND CHILLS DROP TO BETWEEN 5 AND 10 DEGREES BY OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY COLD TEMPERATURES ARE EXPECTED WEDNESDAY THROUGH FRIDAY MORNING. THE COLDEST PERIOD APPEARS TO BE THURSDAY MORNING WHERE WIND CHILLS WILL BE ZERO TO 5 BELOW ZERO. THERE IS THE POTENTIAL FOR WINTRY PRECIPITATION FRIDAY AFTERNOON INTO FRIDAY EVENING AND AGAIN SATURDAY NIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON...ESPECIALLY ALONG AND SOUTH OF HIGHWAY 50. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 07
Nearby
Wind Chill Advisories in Illinois, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.